From Austin, Texas, USA:
My seven and a half year old son, diagnosed four years ago, finds the injections of Humalog in his stomach area to be painful even though he had accepted injections in this area for about three years. An Inject-Ease® device with one spacer ring is used for all injections with a short needle syringe. This has not changed recently, the Humalog is at room temperature, alcohol is used to clean the area and allowed to dry, but what has changed is that he has lost nearly all the fat around his middle. He complains of severe stinging a second or two after the needle, which lasts about 10 seconds. The shots in his bottom are not usually painful. Other than avoiding the stomach area, do you have any other suggestions on giving a non-painful injection of Humalog?
I wonder if the injection is too shallow, perhaps hitting some nerve endings.
[Editor's comment: Try not using the alcohol, and see if that cures the stinging sensation. If so, continue without it (use soap and water if the skin is dirty!). WWQ]
Original posting 16 Oct 2001
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.